Alert archive / Rhode Island / Special Weather Statements in 2012
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Jun 6, 2012, 3:49 PM EDT for Washington County, Rhode Island. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2012, 3:49 PM EDT (19:49 UTC)
- Expired
- Jun 6, 2012, 4:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Boston/Norton, MA
County Washington County, RI
The radar
The Boston radar (KBOX), 76 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
089
WWUS81 KBOX 061949
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
349 PM EDT WED JUN 6 2012
CTZ004-RIZ003-006-062030-
WASHINGTON RI-WESTERN KENT RI-WINDHAM CT-
349 PM EDT WED JUN 6 2012
AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 MPH WIND GUSTS AND SMALL
HAIL 10 MILES WEST OF EXETER...OR ABOUT 5 MILES SOUTHEAST OF
PLAINFIELD...MOVING SOUTHEAST AT 15 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...EXETER...WESTERLY...SOUTH
KINGSTOWN...RICHMOND AND HOPKINTON.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4135 7181 4141 7185 4142 7182 4142 7180
4163 7179 4164 7189 4163 7196 4164 7201
4165 7203 4169 7182 4144 7153
$$
KJCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jun 6, 3:02 PM EDT, 47 minutes earlier.
Area forecast discussion, Jun 6, 3:02 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 302 PM EDT WED JUN 6 2012 .SYNOPSIS... THOUGH LOW PRESSURE HAS LIFTED WELL EAST OF NEW ENGLAND...ITS CONTINUED INFLUENCE WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS INTO THE END OF THE WEEK. SCATTERED SHOWERS WILL LINGER SATURDAY NIGHT INTO SUNDAY. AFTERWARDS...HIGH PRESSURE WILL BUILD IN ALLOWING FOR ABOVE AVERAGE TEMPS AND DRY WEATHER FOR THE START OF THE WORK WEEK. && .NEAR TERM /THROUGH TONIGHT/... SCT SHOWERS AND ISOLD TSTMS DRIFTING SOUTH ACROSS SNE THIS AFTERNOON. INSTABILITY IS WEAK WITH SBCAPES LESS THAN 500 J/KG SO ANY THUNDER WILL REMAIN ISOLD BUT CANT RULE OUT SMALL HAIL IN ANY SHOWERS/TSTMS GIVEN VERY COLD TEMPS ALOFT. CONVECTION WILL LINGER INTO THE EVENING BUT COVERAGE SHOULD DECREASE. MID LEVEL SHORTWAVE ROTATING THROUGH THE CYCLONIC FLOW MOVES THROUGH THE REGION LATER TONIGHT AND SFC REFLECTION IN THE FORM OF A WEAK WAVE MOVES INTO SNE. AREA OF DEEPER MOISTURE AND INSTABILITY DEVELOPS NEAR THE COAST AND OFFSHORE SO WE MAY SEE A RENEWED FOCUS FOR SCT SHOWERS/ISOLD THUNDER CLOSER TO THE S COAST LATE TONIGHT. WILL CARRY CHC POPS. && .SHORT TERM /THURSDAY/... THURSDAY... EXPECT SOMEWHAT SIMILAR CONDITIONS TO TODAY AS MARGINAL INSTABILITY DEVELOPS. MIXED SUN/CLOUDS WILL TREND TOWARD MORE CLOUD COVER DURING THE DAY AS CU FIELD DEVELOPS/EXPANDS. WILL CONTINUE WITH CHC SHOWERS AND ISOLD THUNDER BUT SFC TROF MAY HELP TO FOCUS CONVECTION IN THE INTERIOR. SBCAPES ARE FORECAST TO BE 500 J/KG OR LESS WITH MINIMAL SHEAR SO STRONG TSTMS ARE NOT EXPECTED. TEMPS WILL A BIT WARMER THAN TODAY AS 850 MB TEMPS REACH AROUND 7C...WHICH TRANSLATES TO 70-75 DEGREES BUT COOLER ALONG THE COAST WHERE SEABREEZES ARE LIKELY. LEANED TOWARD COOLER MET GUIDANCE WHICH BETTER REFLECTS EXPECTED TEMPS. THURSDAY NIGHT... EXPECT CONVECTION TO DISSIPATE DURING THE EVENING...OTHERWISE EXPECT PTCLDY SKIES AND A DRY NIGHT AS MID LEVEL SHORTWAVE MOVES OFFSHORE. USED A BLEND OF MAV/MET GUIDANCE FOR MIN TEMPS. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... HIGHLIGHTS... * SCATTERED SHOWERS AND ISOLATED THUNDER ON FRIDAY. * TEMPERATURES ON THE INCREASE THROUGH FORECAST. * PATTERN CHANGE BY NEXT WEEK. CONFIDENCE LEVEL... GOOD CONFIDENCE IN THE FORECAST PACKAGE THIS MORNING. HIGH CONFIDENCE IN ANOTHER ROUND OF DIURNAL SHOWERS/THUNDER ON FRIDAY AS WELL AS MODERATING TEMPERATURES AND PATTERN CHANGE FOR NEXT WEEK. MODERATE CONFIDENCE ON PRECIPITATION LOCATION AND TIMING FOR THE WEEKEND AS THERE ARE SLIGHT DIFFERENCES IN THE MODELS. DETAILS... MODELS/PATTERN... 00Z GUIDANCE IS IN FAIRLY GOOD AGREEMENT FOR THE FIRST HALF OF THIS PACKAGE. UPPER LEVEL TROUGH WILL CONTINUE TO LINGER ACROSS THE NORTHEAST UP TIL THE WEEKEND. MODELS ARE SLOWLY COMING TOGETHER ON A LOW PRESSURE SYSTEM MOVING THROUGH SAT NIGHT/SUN AM. STILL DIFFERENCES ON EXACT LOCATION OF THE LOW...HOWEVER ALL MODELS SEEM TO CLUSTER ACROSS SOUTHERN NEW ENGLAND. OTHERWISE ALL GUIDANCE IS IN GOOD AGREEMENT WITH A STRONG RIDGE BUILDING INTO NEW ENGLAND ON MONDAY WITH THE CANADIAN MODEL BEING LESS PROGRESSIVE COMPARED TO ECMWF/GFS. ECMWF IS MORE AMPLIFIED WITH THE RIDGE AS WELL AS BRINGING IN A DISTURBANCE THROUGH THE NORTHERN STREAM TUES NIGHT/WED AM. THURSDAY NIGHT THROUGH FRIDAY... UPPER LEVEL TROUGH WILL CONTINUE TO CAUSE SHOWERY WEATHER INTO FRIDAY. WITH PARTLY CLOUDY SKIES...BELIEVE THAT DIURNAL HEATING WILL HELP UNSTABLE THE ATMOSPHERE AND ALLOW FOR SOME THUNDER. SHOWERS/THUNDER WILL BE DIURNALLY DRIVEN AS LAPSE RATES STEEPEN DURING THE DAY. OTHERWISE TEMPS WILL BE ON THE INCREASE WITH HIGHS IN THE MID TO UPPER 70S AND LOWS IN THE UPPER 40S INCREASING TO THE MID 50S. FRIDAY NIGHT THROUGH SUNDAY... UPPER LEVEL HEIGHTS WILL BE ON THE INCREASE AS THE UPPER LEVEL RIDGE ACROSS THE GREAT LAKES MOVES EASTWARD. SHORTWAVE PUSHING A LOW PRESSURE SYSTEM THROUGH BY SUNDAY WILL INCREASE PRECIP CHANCES ON SAT NIGHT/SUN. CONCERNED ABOUT THE AMOUNT OF DRY AIR MOVING INTO NEW ENGLAND AHEAD OF THIS SYSTEM...WILL KEEP LOW POPS FOR NOW. HIGH PRESSURE WILL MOVE IN ON SUNDAY. TEMPS WILL CONTINUE TO RISE WITH HIGHS IN THE UPPER 70S TO MID 80S WHILE LOWS WILL REACH UPPER 50S TO LOW 60S. TEMPS WILL BE A TAD COOLER ON THE COAST DURING THE DAY. THE WORK WEEK... 00Z MODEL GUIDANCE AND HPC ALL AGREE WITH RIDGING OCCURRING AT THE START OF THE WORK WEEK. HIGH TEMPS WILL BE IN THE LOW TO MID 80S WITH LOWS IN THE LOWER 60S. EXPECT DRY WEATHER TO PREVAIL UP TIL TUESDAY NIGHT WITH A SYSTEM MOVING IN LATE TUESDAY/EARLY WEDNESDAY. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT OVERVIEW...HIGH CONFIDENCE. MAINLY VFR CIGS THROUGH THE VALID TAF PERIOD...ALTHOUGH PERIODS OF MVFR POSSIBLE IN SCT SHOWERS. ISOLD THUNDER ALSO POSSIBLE. COASTAL SEABREEZES THIS AFTERNOON AND REDEVELOPING BY MIDDAY THURSDAY. KBOS TAF...HIGH CONFIDENCE. MAINLY VFR. SEABREEZE WILL WEAKEN EARLY THIS EVENING WITH VEERING WINDS. SEABREEZE REDEVELOPS BY 15Z THU. KBDL TAF...HIGH CONFIDENCE. MAINLY VFR...BUT LOW PROB OF MVFR CONDITIONS IN ANY SHOWERS. OUTLOOK...FRIDAY THROUGH SUNDAY... FRI...MODERATE TO HIGH CONFIDENCE. VFR CONDITIONS WILL LIKELY DOMINATE ALTHOUGH BRIEFLY LOWER CONDITIONS ARE POSSIBLE IN ANY DIURNALLY DRIVEN SHOWERS/ISOLATED THUNDERSTORMS. SAT AND SUN...MODERATE TO HIGH CONFIDENCE IN VFR CONDITIONS...LOW PROB OF MVFR IN SCT SHOWERS. && .MARINE... HIGH CONFIDENCE IN WINDS AND SEAS REMAINING BELOW SCA THROUGH THU NIGHT. OUTLOOK...THURSDAY THROUGH SUNDAY MODERATE TO HIGH CONFIDENCE. WEAK PRESSURE GRADIENT WILL LIKELY KEEP WINDS AND SEAS BELOW SCA THRESHOLDS UP TIL SAT NIGHT. SMALL CHANCE FOR SHOWERS ON FRIDAY WHICH MAY LOWER VSBYS BRIEFLY. A SYSTEM WILL MOVE OVER THE WATERS INCREASING SEAS BY SUNDAY. && .TIDES/COASTAL FLOODING... ASTRONOMICAL TIDES ARE STILL HIGH FOR THE LATE NIGHT HIGH TIDE CYCLE. HOWEVER...WITH LIMITED WAVE ACTION AND TIDAL DEPARTURES EXPECTED TO BE WITHIN ONE HALF FOOT...ONLY MINOR SPLASHOVER IS ANTICIPATED AS A WORST CASE. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...KJC NEAR TERM...KJC SHORT TERM...KJC LONG TERM...DUNTEN AVIATION...KJC/DUNTEN MARINE...KJC/DUNTEN TIDES/COASTAL FLOODING...KJC
Hazardous weather outlook, Jun 6, 3:56 AM EDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 356 AM EDT WED JUN 6 2012 CTZ002>004-MAZ002>006-008>014-017-018-020-021-023-024-026-NHZ011-012- 015-RIZ001>008-070800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 356 AM EDT WED JUN 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE...PRIMARILY ACROSS INTERIOR NEW ENGLAND...WITH POSSIBLE THREATS INCLUDING GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY AND FRIDAY ACROSS NEW ENGLAND WITH CONTINUED POSSIBLE THREATS INCLUDING GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ007-015-016-019-022-070800- EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA- BARNSTABLE MA- 356 AM EDT WED JUN 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. INUNDATION OF LOW LYING AREAS WHICH TYPICALLY SEE MINOR FLOODING DURING HIGH ASTRONOMICAL TIDES IS ANTICIPATED TONIGHT AROUND 2 AM THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-070800- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 356 AM EDT WED JUN 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 6, 3:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
349 PM EDT WED JUN 6 2012
CTZ004-RIZ003-006-062030-
WASHINGTON RI-WESTERN KENT RI-WINDHAM CT-
349 PM EDT WED JUN 6 2012
AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 MPH WIND GUSTS AND SMALL
HAIL 10 MILES WEST OF EXETER...OR ABOUT 5 MILES SOUTHEAST OF
PLAINFIELD...MOVING SOUTHEAST AT 15 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...EXETER...WESTERLY...SOUTH
KINGSTOWN...RICHMOND AND HOPKINTON.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4135 7181 4141 7185 4142 7182 4142 7180
4163 7179 4164 7189 4163 7196 4164 7201
4165 7203 4169 7182 4144 7153
KJCThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:51 AM EDT | Coastal Flood Statement | BOX | Barnstable, Essex, Norfolk, Plymouth, Suffolk | 25 hr |
| Jun 6, 4:20 PM EDT | Special Weather Statement | BOX | Washington | 40 min |
Nearby
Special Weather Statements in Rhode Island, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.